MAUDE Adverse Event Report: OSSUR HF RHEO KNEE XC; PROSTHETIC KNEE

OSSUR HF RHEO KNEE XC; PROSTHETIC KNEE
Model Number RKNXC230
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Burn(s) (1757); Limb Fracture (4518)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The knee was manufactured in april 2016 and had been in the field for over 7 years when the injury occurred.The user reported that the device did not provide flexion resistance from 0-5°.The likely reason for the user experiencing the resistance issue is the age of the actuator, which was installed on 2021-01-04 and was therefore almost 3 years old.It is likely that there was play in the unit which resulted in the user not feeling any resistance in the first few degrees of flexion.The problem is related to wear and tear during use and there is no evidence of other problems or manufacturing defects.
 
Event or Problem Description
The user was walking through the kitchen when the knee buckled, in an attempt to steady himself, the user grabbed the handle of a hot saucepan on a stove, spilling boiling water on his right arm and sustaining a scald.He landed on his left hand, fracturing his wrist.

Brand Name
RHEO KNEE XC
Common Device Name
PROSTHETIC KNEE
Manufacturer (Section D)
OSSUR HF
grjothals 1-5
reykjavik, 110
IC  110
Manufacturer Contact
katla axelsdottir
reykjavik, 110
IC   110
MDR Report Key19762084
Report Number3003764610-2024-00005
Device Sequence Number8920250
Product Code ISW
UDI-Device Identifier05690977467873
UDI-Public05690977467873
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRKNXC230
Device Catalogue NumberRKNXC230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown